Homology, Homotopy and Applications

Volume 17 (2015)

Number 2

Model structures on ind-categories and the accessibility rank of weak equivalences

Pages: 235 – 260

DOI: http://dx.doi.org/10.4310/HHA.2015.v17.n2.a12

Authors

Ilan Barnea (Department of Mathematics, University of Münster, Germany)

Tomer M. Schlank (Department of Mathematics, Massachusetts Institute of Technology, Cambridge, Mass., U.S.A.)

Abstract

In a recent paper, we introduced a much weaker and easy to verify structure than a model category, which we called a “weak fibration category.” We further showed that an essentially small weak fibration category can be “completed” into a full model category structure on its pro-category, provided the pro-category satisfies a certain two-out-of-three property. In the present paper, we give sufficient intrinsic conditions on a weak fibration category for this two-out-of-three property to hold. We apply these results to prove theorems giving sufficient conditions for the finite accessibility of the category of weak equivalences in combinatorial model categories. We apply these theorems to the standard model structure on the category of simplicial sets and deduce that its class of weak equivalences is finitely accessible. The same result on simplicial sets was recently proved also by Raptis and Rosický [RaRo], using different methods.

Keywords

combinatorial model categories, ind-categories, accessibility rank, accessible categories, simplicial sets

2010 Mathematics Subject Classification

18C35, 55U10, 55U35

Full Text (PDF format)

Published 3 December 2015